Quantcast

A Case of Severe Transaminase Elevation Following a Single Ustekinumab Dose with Remission After Drug Withdrawal.

Research paper by Rosa R Lovero, Giuseppe G Losurdo, Marcella M Mastromauro, Nicola Maurizio NM Castellaneta, Antonio A Mongelli, Antonietta A Gentile, Alfredo A Di Leo, Mariabeatrice M Principi

Indexed on: 22 Jul '18Published on: 22 Jul '18Published in: Current drug safety



Abstract

Ustekinumab is a fully human monoclonal antibody which binds interleukin (IL)-12/23. It is indicated for the treatment of moderate-severe psoriasis and active psoriatic arthritis. Few data are available about the possibility of an interaction between ustekinumab and the liver. We report a case of a 61-year old woman admitted into our Unit for severe transaminase elevation (aspartate transaminase 756 IU/l, alanine transaminase 1212 IU/l) occurred after a single Ustekinumab infusion for psoriasis. All other possible causes of liver damage, including drugs, hepatitis viruses, auto-antibodies and metabolic disorders were excluded. Liver biopsy showed lymphocytic infiltration, biliary duct damage and piece-meal necrosis. On the bases of nonspecific histological picture and Rucam score, we accomplished a diagnosis of "liver injury of iatrogenic origin". After drug withdrawal, a spontaneous normalization of liver enzymes occurred within six months. Copyright© Bentham Science Publishers; For any queries, please email at epub@benthamscience.org.